MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532180
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary double pigtail stent was to be implanted in the common bile duct to treat a common bile duct stone during an endoscopic retrograde biliary drainage procedure performed on (b)(6) 2024.During the procedure, the guide catheter could not be deployed.Another advanix biliary stent was used to complete the procedure.There were no patient complications reported as a result of this even.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the push catheter was torn, and that the stent was torn and bent.Please see block h11 for the full investigation details.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility address: (b)(6).Block h6: imdrf device code a0401 captures the reportable investigation findings of push catheter torn and stent break.Imdrf device code a0406 captures the reportable investigation finding of stent kinked.Block h11: the advanix-naviflex delivery system was received for analysis.Visual examination of the returned device found the push catheter torn and buckled, the pull wire kinked and dislocated out of the push catheter, and the stent torn and bent.No other damages were noted to the delivery system.The reported event of stent failure to deploy was confirmed.Taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to operational factors such as the deployment technique of the stent.Possibly an excess of force was applied during the pull wire retraction due to the inability of deploying the stent, which caused friction between the push catheter and guide catheter, causing the accordioning on the push catheter and the kink on the pull wire.Furthermore, the observed failure of stent bent and torn was also most likely related due to the deployment technique of the device and the procedural factors such as the tortuosity of the anatomy.Therefore, the most probable cause of the reported event is adverse event related to procedure.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19707128
Report Number3005099803-2024-03154
Device Sequence Number6557798
Product Code FGE
UDI-Device Identifier08714729786979
UDI-Public08714729786979
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2024
Device Model NumberM00532180
Device Catalogue Number3218
Device Lot Number0029997030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown